Aa
A
A
A
Close
Depression Community
10.6k Members
20632981 tn?1503687567

Low side effects!

I"m wanting to stop my Zoloft, been on it for 20 Yrs. And stop my Wellbutrin, that I've been on for 3 weeks, just shy of 2 days. The Zoloft isn't working anymore and the Wellbutrin is making me very sick with dizziness, shaking, headache, and memory loss. My head feels numb. My question is, does Prozac have low side effects like Zoloft but does it work better? And should I be taking a SSRI or SNRI for depression and anxiety, what works better with less side effects?
2 Responses
Avatar universal
It all depends on the person, unfortunately.  My experience won't be yours.  Yours won't be mine.  There are some generalizations that mean most people, but remember, you're not most people, only you.  Prozac is a good one to try because it's one of the easiest to stop taking.  No way to say, though, if it will work or not.  Side effects differ greatly among different people.  It's in the same class as Zoloft, but it stays much longer in the body which is thought to make it easier to stop taking.  The SNRI class isn't usually good for anxiety sufferers unless, as is common, the anxiety is caused by depression for the same reason wellbutrin isn't used for anxiety -- it's a stimulating antidepressant because it targets norepinephrine, basically adrenaline, as well as the serotonin the Zoloft is targeting.  SNRIs are also notoriously difficult to stop taking, especially Effexor, which along with Paxil is the most difficult for the most people.  SNRI class is pretty good for primary depression, though, so if you don't mind the quitting part, they're pretty effective for that, but again, can increase anxiety.  If it were me, I'd try the Prozac and if that didn't work Lexapro before moving to the SNRI class, based on reputation and reported problems. but as I said, we're all different and it might be just the thing for you.  Only way to know for sure is by trying things.  There's also another class, an older class, called tricyclics -- easier to stop taking, but they do have some common annoying side effects such as headaches and constipation and dry mouth but not so much the weight gain and sexual problems and trouble stopping them.  Lots of things to try, including therapy.  Good luck.
1 Comments
Thank you Paxiled, appreciate your time.
7052683 tn?1392938795
Hi Country,

MOO--my opinion only, these questions should be reserved for you psychiatrist. Prozac may NOT have stopped working you may just need a higher therapeutic dose .
I have taken 20mg Prozac and 150mg Wellbutrin....works great for me for thirty years....although there are times my psychiatrist has upped my Wellbutrin to 350 mg and the Prozac to 80 mg.

Sometimes it is not that they have stopped working you may just need your dosage tweeked to be effective.

My opinion is these adjustments should be made under the care of a psychiatrist who can monitor their effect.
Please discuss this with a professional who may change both of these medication. or up the dosage, which over my 30 years I have done periodically
We humans are a work in progress, so we must reevaluate as the need arises.
Good Luck
CML
1 Comments
Thank you, I will do that.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.